MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER DUCT OCCLUDER; OCCLUDER, PATENT DUCTUS, ARTERIOSUS

ABBOTT MEDICAL AMPLATZER DUCT OCCLUDER; OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Model Number DUCT OCCLUDER
Medical Device Problem Codes Migration or Expulsion of Device (1395); Off-Label Use (1494)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 06/08/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2023, a 5-4mm amplatzer duct occluder was chosen for implant for a 10 week old, 2 kg patient with the following patent ductal arteriosus (pda) measurements: pulmonary artery diameter of 3.8mm, aortic diameter of 4.4mm, and pda length of 7.9mm.The amplatzer duct occluder was chosen due to the minimum ductual diameter.An unknown abbott delivery system was utilized.Fluoroscopy and transesophageal echocardiogram (tee) were used during procedure for imaging.The patient was in sinus rhythm during procedure.The device was deployed, and it initially pulled through the duct into the pulmonary artery.The device was recaptured and repositioned.The device was evaluated closely prior to release, and it was positioned at the pulmonary artery end of the duct with mild left pulmonary artery obstruction and no aortic involvement.A stability check was performed prior to release.Upon release, the device moved forward in the duct towards the aorta.Post implant revealed an aortic obstruction with a peak gradient of 9mmhg.The patient was transferred to another hospital for evaluation.On (b)(6) 2023, the patient had open heart surgery to explant the device.A surgical ligation was performed to close the pda defect.The patient status was reported as stable.
 
Additional Manufacturer Narrative
An event of device migration upon release towards the aorta causing aortic obstruction was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the information received, the cause of the reported incident could not be conclusively determined, however potentially be related to the user not following the the ifu.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.A 5-4 mm amplatzer duct occluder ii was used in patient weighting less than 6kg.Please note that per the instructions for use, "contraindications: ¿ patients weighing less than 6 kg ¿ patients less than 6 months of age".

Brand Name
AMPLATZER DUCT OCCLUDER
Common Device Name
OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key17199534
Report Number2135147-2023-02748
Device Sequence Number5540270
Product Code MAE
UDI-Device Identifier00811806011103
UDI-Public00811806011103
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P020024
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDUCT OCCLUDER
Device Catalogue Number9-PDA-003
Device Lot Number8854688
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/08/2023
Supplement Date Received by Manufacturer08/04/2023
Initial Report FDA Received Date06/26/2023
Supplement Report FDA Received Date08/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN ABBOTT DELIVERY SYSTEM
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age10 WK
Patient SexFemale
Patient Weight2 KG